MAUDE Adverse Event Report: COOK INC TURBO-JECT® SINGLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® SINGLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Codes Fluid/Blood Leak (1250); Split (2537)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that, after implantation and during use of the turbo-ject® single lumen power-injectable picc (peripherally inserted central catheter), the purple hub split and a leakage resulted.This necessitated the removal and replacement of the picc line.The circumstances surrounding the usage and handling of the device were not reported.The product is reportedly available for evaluation; however, as of the date of this report, no device has yet been received.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of device history record, quality control documents, manufacturing instructions, complaint history, instructions for use, specifications, and visual inspection of the returned device was conducted during the investigation.One device was returned for investigation.A visual examination of the product noted the hub is cracked in several locations.The device history record was reviewed and no non-conformances were identified.A thorough review of complaint history search revealed that this is the only recorded complaint associated with this lot number.The turbo-ject® single lumen power-injectable picc is shipped with instructions for use (ifu), which clearly states the proper warnings, precautions, and instructions for use.Specifically; ¿extreme caution must be used in placement and monitoring.Silicone catheters are not designed for power injection.Catheter rupture may occur.Use of a 10 ml syringe or larger will reduce the risk of catheter rupture.If lumen flow is impeded, do not force injection or withdrawal of fluids.Catheter size should be as small as the use will allow¿.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Measures have been initiated to correct this issue.Monitoring will continue to be performed for similar complaints.

Brand Name
TURBO-JECT® SINGLE LUMEN POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6864189
Report Number1820334-2017-02892
Device Sequence Number637085
Product Code LJS
UDI-Device Identifier00827002238978
UDI-Public(01)00827002238978(17)190621(10)8008915
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K132885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-5.0-CT-NT-1111
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/30/2017
Supplement Date Received by Manufacturer10/12/2017
Initial Report FDA Received Date09/14/2017
Supplement Report FDA Received Date11/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;